Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Red and white bumps on wrists, itching. Treated with Prednisone and Doxycycline. Have low grade fever

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have small red and white bumps on my inner wrists, inner arms up past the elbow on both sides. on my ankles and feet, in between my toes. they itch a lot! they have a scabbed center (probably from me scratching) and have turned purple and bruised looking around some of them. my back, stomach, and buttocks, back of thighs has what appears to be hives about 2-4 inches in diameter with a "dry" center. My left upper arm has the same. the skin is peeling in the center of my left upper arm. I have been treated with a prednisone dose pack, and a 80 mg Depomedrol injection. I am currently on Doxycyline. I see little improvement. I have had a low grade fever the past two evenings. I recently was at a lake and in the woods. This appeared 3 days after returning from the trip. The bumps started appearing on my lower back. help!
Posted Sat, 15 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there. I note your history with interest & have viewed what photographs you have posted. The former is crystal clear, the latter am afraid are not the best snaps i have seen. Having said this, it appears that the clue to your problem lies in your pen-ultimate statement : ' this appeared 3 days after returning from the trip to the outdoors..lake & woods'. Now, i am not from your parts. So suggest you google or ask your doctor @ ground0 to please try to ascertain what viral fevers or infections are endemic in literally 'the neck of the woods' that you were last seen/visiting. The common infections that are tick/louse borne are the 'endemic typhus', rocky mounted spotted fever etc & there are specific laboratory tests that pick these up nowadays so you may want to consider getting these tested for from your local laboratory once you have narrowed down a few or if they have some 'kit' testing for all these viral fevers. The skin lesions may also be some sort of hypersensitivity reaction to these viral or rickettsial infections. The treatment will present itself then. I dont mean to cast aspersions on your treating doctors' but i would not have started 2 types of steroids (just the depomedrol would suffice) & the doxycycline is a good antibiotic for your particular problem but may not do much if the origins of the problem are viral & which is why it is probably not working & may take some time to resolve. Drink plenty of fluids & keep yourself hydrated & take symptomatic treatment in the form of tylenol (acetaminophen) in the interim to keep the temperature under control. One may use a topical corticosteroid combined with a crotamiton cream mixed 1:1 & applied to those pesky areas twice/daily for 2-3 days. If no respite, please do make an appointment with your internist or dermatologist at the earliest.
I do hope this has been as lucid & candid & put yourmind at rest & pointed you in what i believe to be the 'right' direction. If so, please do close the query & GodSpeed..wish you a quick recovery & clear skin! Do please send in a feedback when time permits. Cheers!
Dr Praveen Rodrigues MD Dermatologist, Venereologist, Cosmetologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor